MAUDE Adverse Event Report: COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, during a nephrostomy procedure, the distal tip of the cope stainless steel mandril wire guide broke.The physician utilized a device from another supplier to complete the procedure with no adverse events or additional procedures necessitated stating there were no clinical consequences to the patient.The device is reportedly unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control data was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record indicated that the lot met all finished goods release criteria.It should be noted there was one other reported complaint for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.The complaint is confirmed on the customer's testimony.We have notified the appropriate personnel and will continue to monitor for similar events.Per the quality engineering risk assessment no further action is required.
 
Additional Manufacturer Narrative
Per the customer: at which point in the procedure did the wire guide break? (insertion, manipulation, removal, etc) insertion in the urinary track.Was resistance encountered during introduction or removal of the wire guide? removal.Was the wire being removed through a needle or other instrument? through a needle.Was any kinking of the wire noted? no explanation.Can patient demographics be provided? no information.What was the date of event? (b)(6) 2017.Will photos, operating reports, x-rays, scans, or other imaging be provided? no.Please describe the other products and equipment used during the procedure (endoscope type and model, introducer, wire guide, etc.) a needle 18 gage.Did the patient have a pre-existing condition and/or pre-diagnosis relevant to this event? no explanation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE STAINLESS STEEL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7242599
Report Number1820334-2018-00229
Device Sequence Number11052387
Product Code DXQ
UDI-Device Identifier00827002051775
UDI-Public(01)00827002051775(17)200901(10)6142306
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18-60-COPE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/12/2018
04/06/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date03/07/2018
04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1